Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 67, NWS Nashville, TN

June 8, 2015Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2015, 11:41 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2015, 11:41 AM CDT (16:41 UTC)
Expired
Jun 8, 2015, 12:15 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 39 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS54 KOHX 081641
SVROHX
TNC125-161-081715-
/O.NEW.KOHX.SV.W.0067.150608T1641Z-150608T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 AM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1215 PM CDT

* AT 1137 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIG ROCK...
  AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN STEWART AND NORTHWESTERN MONTGOMERY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3664 8784 3665 8733 3660 8732 3651 8785
      3666 8790 3667 8785
TIME...MOT...LOC 1640Z 255DEG 36KT 3662 8770

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

10
2 follow-up statements
326 
WWUS54 KOHX 081650
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1150 AM CDT MON JUN 8 2015

TNC125-161-081715-
/O.CON.KOHX.SV.W.0067.000000T0000Z-150608T1715Z/
STEWART TN-MONTGOMERY TN-
1150 AM CDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MONTGOMERY AND NORTHEASTERN STEWART COUNTIES UNTIL 1215 PM CDT...

AT 1148 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
FORT CAMPBELL NORTH...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN STEWART AND NORTHWESTERN MONTGOMERY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3664 8771 3665 8733 3660 8732 3654 8767
TIME...MOT...LOC 1650Z 255DEG 36KT 3665 8758

HAIL...<.75IN
WIND...60MPH

$$

10
600 
WWUS54 KOHX 081709
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1209 PM CDT MON JUN 8 2015

TNC125-161-081719-
/O.EXP.KOHX.SV.W.0067.000000T0000Z-150608T1715Z/
STEWART TN-MONTGOMERY TN-
1209 PM CDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY AND
NORTHEASTERN STEWART COUNTIES WILL EXPIRE AT 1215 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3664 8771 3665 8733 3660 8732 3654 8767
TIME...MOT...LOC 1709Z 255DEG 36KT 3670 8735

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:36 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 8, 10:36 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1036 AM CDT MON JUN 8 2015

.UPDATE...

MAIN ISSUE TODAY WILL BE THE POTENTIAL FOR SEVERE WEATHER.
CURRENTLY A LINE OF SHOWERS IS LOCATED FROM MACON COUNTY SOUTHWESTWARD
TO WAYNE COUNTY. THIS LINE SHOULD CONTINUE TO PUSH EASTWARD WITH
ADDITIONAL DEVELOPMENT LIKELY THROUGH 18Z PER THE LATEST HRRR
RUNS. BUMPED POPS UP ON THE PLATEAU PRIOR TO 18Z FOR THIS LINE AND
ADDITIONAL DEVELOPMENT. ALSO BUMPED UP HIGHS ON THE PLATEAU WITH
QUICK WARMING THIS MORNING DUE FULL SUN.

AS FAR AS THE SEVERE POTENTIAL THE FOCUS WILL MAINLY BE THIS
AFTERNOON. EFFECTIVE BULK SHEAR SHOULD INCREASE TO AOB 30 KTS BY
21Z. SHORT WAVE TROUGH AXIS SHOULD BE JUST WEST OF THE AREA BY
THAT TIME WITH SFC BOUNDARY JUST PUSHING INTO THE FAR NW CORNER OF
THE CWA. ONE BIG QUESTION WILL BE HOW MUCH RECOVERY WILL OCCUR WITH
CURRENT CONVECTION. HRRR HAS BEEN BREAKING OUT DISORGANIZED
SCATTERED SHOWERS AND STORMS ACROSS THE AREA BY 18Z. THE ASSOCIATED
CLOUD COVER LOOKS TO HOLD CAPE VALUES TO 1500 J/KG OR LESS AND NOT
FAVOR A LARGE ORGANIZED SEVERE THREAT. IF CONVECTION CAN HOLD OFF
UNTIL MID AFTERNOON A MORE ORGANIZED SEVERE POTENTIAL COULD BE
POSSIBLE. THE MAIN CONCERN WOULD BE DAMAGING WINDS. AN ISOLATED
SEVERE HAIL REPORT COULD BE POSSIBLE WITH THE STRONGEST UPDRAFTS
BUT WBZ HEIGHT WAS 10.7 KFT ON 12Z OHX SOUNDING. AN ISOLATED
TORNADO CAN NOT BE COMPLETELY RULED OUT DUE TO ANY ENHANCED SHEAR
WITH RESIDUAL OUTFLOW BOUNDARIES WITH THE MORNING CONVECTION. IF
CONVECTION IS SCATTERED PER HRRR THEN AN ISOLATED SEVERE THREAT
WILL STILL BE POSSIBLE WITH MAINLY DAMAGING WINDS BEING THE ISSUE.

REAGAN

&&

.PREV DISCUSSION... /ISSUED 751 AM CDT MON JUN 8 2015/

UPDATE...
WITH ISO SHWRS/TSTMS DEVELOPING NEAR THE TN/KY BORDER ACROSS WRN PORTIONS
OF MID STATE AND EXPECTED TO CONTINUE MOVING EWD THRU THE NEXT
COUPLE OF HRS...UPDATED THE SUITE OF FORECAST PRODUCTS TO MENTION
A SLIGHT CHANCE OF SHWRS/TSTMS ACROSS LOCATIONS NEAR THE TN/KY BORDER
OVER THE NEXT COUPLE OF HRS. ALSO MOVED SLIGHT CHANCE AREA OF
SHWRS/TSTMS FURTHER S ACROSS WRN PORTIONS OF MID STATE. TWEAKED HRLY
TEMPS...DEWPOINTS...SKY CONDITION...AND WIND SPEED/DIRECTION GRIDS ALSO.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

10
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON JUN 8 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-091000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE THIS AFTERNOON AND EVENING. MAIN CONCERNS WITH SEVERE
THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LARGE HAIL
AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT EITHER.

LOCALIZED FLOODING WILL ALSO BE A CONCERN...WITH SOME SPOTS...
ESPECIALLY ACROSS THE UPPER CUMBERLAND REGION THIS EVENING...
POTENTIALLY EXPERIENCING TWO TO THREE INCHES OF RAIN IN A SHORT
PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON
INTO THIS EVENING.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Jun 8, 11:33 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 AM CDT MON JUN 8 2015

TNZ005-006-081700-
MONTGOMERY-STEWART-
1133 AM CDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...

AT 1131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BIG ROCK...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BIG ROCK.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3667 8785 3664 8784 3665 8743 3656 8741
      3648 8788 3667 8794

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:33 AM CDTSpecial Weather StatementOHXStewart27 min
Jun 8, 12:22 PM CDTSpecial Weather StatementOHXRobertson, Sumner38 min
Jun 8, 12:56 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson34 min
Jun 8, 1:07 PM CDTSpecial Weather StatementOHXDeKalb38 min
Jun 8, 1:08 PM CDTSpecial Weather StatementOHXCannon, DeKalb52 min
Jun 8, 1:13 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner32 min
Jun 8, 1:14 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Warren46 min
Jun 8, 1:29 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner31 min
Jun 8, 1:36 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson24 min
Jun 8, 1:41 PM CDTSpecial Weather StatementOHXDeKalb, Putnam, White49 min
Jun 8, 1:47 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, White27 min
Jun 8, 1:56 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner34 min
Jun 8, 1:59 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Montgomery, Robertson31 min
Jun 8, 2:20 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson25 min
Jun 8, 2:32 PM CDTSpecial Weather StatementOHXCumberland28 min
Jun 8, 2:35 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart23 min
Jun 8, 2:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson34 min
Jun 8, 2:46 PM CDTSpecial Weather StatementOHXWayne44 min
Jun 8, 2:53 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys37 min
Jun 8, 2:59 PM CDTSpecial Weather StatementOHXLawrence31 min
Jun 8, 2:59 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson32 min
Jun 8, 3:05 PM CDTSpecial Weather StatementOHXDickson25 min
Jun 8, 3:09 PM CDTSpecial Weather StatementOHXDavidson36 min
Jun 8, 3:20 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Robertson, Sumner, Wilson3 hr
Jun 8, 3:25 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Williamson39 min
Jun 8, 3:31 PM CDTSpecial Weather StatementOHXLawrence29 min
Jun 8, 3:43 PM CDTSpecial Weather StatementOHXDickson, Humphreys47 min
Jun 8, 3:46 PM CDTSpecial Weather StatementOHXPerry44 min
Jun 8, 4:01 PM CDTSpecial Weather StatementOHXWilliamson29 min
Jun 8, 4:10 PM CDTSevere Thunderstorm WarningOHXWilliamson35 min
Jun 8, 4:24 PM CDTSpecial Weather StatementOHXHickman36 min
Jun 8, 4:26 PM CDTSpecial Weather StatementOHXSmith34 min
Jun 8, 4:39 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson36 min
Jun 8, 4:41 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson18 min
Jun 8, 4:46 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Maury, Williamson3 hr
Jun 8, 4:59 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Rutherford, Williamson and 1 more3 hr
Jun 8, 5:11 PM CDTSpecial Weather StatementOHXRutherford34 min
Jun 8, 5:19 PM CDTSpecial Weather StatementOHXOverton26 min
Jun 8, 6:08 PM CDTSpecial Weather StatementOHXStewart37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.